Heavy Rain, Duval
- When
- August 19, 2:50 PM EST to 3:45 PM EST
- Where
- Duval County, 0.6 mi W of Center Park
- Reported by
- Broadcast Media
- Coordinates
- 30.280, -81.510
Within one hour 2.89 inches of rainfall occurred.
South to southwest steering flow pushed a more dominant west coast sea breeze inland through the early afternoon over a very unstable airmass which triggered scattered severe storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
South to southwest steering flow pushed a more dominant west coast sea breeze inland through the early afternoon over a very unstable airmass which triggered scattered severe storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 19, 1:42 PM EST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 242 PM EDT WED AUG 19 2015 .NEAR TERM...THIS AFTERNOON THRU THU... SCATTERED TO NUMEROUS SHOWERS AND T-STORMS EXPECTED ACROSS FORECAST AREA THIS AFTERNOON...INITIALLY ALONG SEA BREEZES AS THEY CONVERGE JUST W OF I-95 CORRIDOR LATE IN THE DAY...THEN WITH SUBSEQUENT OUTFLOW BOUNDARIES. ACTIVITY SHOULD GRADUALLY DIMINISH DURING THE EVENING. LOW TEMPS TONIGHT SHOULD BE MID 70S INLAND...UPR 70S COAST. FOR THURSDAY...SIMILAR SETUP SHOULD SUPPORT A SIMILAR EVOLUTION WITH SCATTERED SHOWERS/T-STORMS ALONG SEA BREEZES...BECOMING MORE NUMEROUS LATE IN THE DAY AS SEA BREEZES MERGE OVER EASTERN COUNTIES. CONTINUED SLIGHTLY ABOVE NORMAL TEMPS WITH HIGHS IN LWR- MID 90S INLAND...NEAR 90 COAST. .SHORT TERM...THU NIGHT THROUGH WEEKEND... PERSISTENT UPPER LEVEL HIGH PRESSURE WILL GRADUALLY FLATTEN OVER FL WITH UPPER LEVEL FLOW GRADUALLY BACKING FROM NW TO THE WSW BY SUN. IN THE LOWER LEVELS A TROUGH AXIS OVER THE AREA SAT BECOMES DIFFUSE AND RETROGRADES INTO SUN AS A WEAK HIGH BUILDS IN FROM THE ATLANTIC ON SUNDAY. PRECIPITABLE WATER CONTENT REMAIN EXPECTED TO REMAIN JUICY WITH VALUES NEAR 2 INCHES. THIS PATTERN COMBINED WITH MOISTURE PROFILE AND DAYTIME HEATING WILL BRING ABOVE NORMAL TEMPS DUE TO MID/UPPER LEVEL RIDGING AND ALSO CONTINUE NEAR TO ABOVE NORMAL DIURNALLY DRIVEN SHOWERS/TSTORMS. LOCALLY HEAVY RAINFALL AND GUSTY WET DOWNBURSTS WILL BE POSSIBLE IN STRONGER STORM CELLS. .LONG TERM...MON-WED... A MEAN LAYER TROUGH WILL DEEPEN DOWN THE EASTERN SEABOARD STATES WITH DRIER AIR FILTERING IN FROM THE NW OVER SE GA DROPPING PRECIPITABLE WATER VALUES TO 1.5-2 INCHES. IN THE LOWER LEVELS A WEAK SURFACE TROUGH IS EXPECTED TO STALL AND BECOME DIFFUSE ACROSS SE GA WHILE THE BERMUDA RIDGE AXIS EXTENDS ACROSS N-CENTRAL FL. THIS PATTERN SUPPORTS A CONTINUATION OF DAILY DIURNALLY DRIVEN SEA BREEZE SHOWERS/TSTORMS WITH LOWER RAIN CHANCES DUE TO DRIER AIR ALOFT. THE BEST CHANCES OF PRECIP ARE EXPECTED OVER FL DUE TO HIGHER MOISTURE WHERE 40-50% RAIN CHANCES WERE ADVERTISED UNDER SEA BREEZE AND OUTFLOW FORCING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE BOTH DAYS DUE TO SLOW STORM MOTION. HIGH TEMPS WILL RANGE IN THE LOW/MID 90S WITH LOW TEMPS IN THE LOW/MID 70S. && .AVIATION... VFR CONDITIONS EXCEPT LOWER WITHIN SCATTERED TO NUMEROUS SHOWERS AND T-STORMS THIS AFTERNOON INTO EARLY EVENING. GREATEST COVERAGE EXPECTED TO BE AROUND INLAND TAF SITES 20Z-00Z...WITH DECREASING COVERAGE AFTER 00Z. INCLUDED POTENTIAL FOR GUSTY WINDS WITH TSRA IN TAFS. && .MARINE...HIGH PRESSURE WILL REMAIN EAST OF THE REGION THROUGH THURSDAY. THIS RIDGE WILL BREAK DOWN TOWARD THE END OF THE WEEK AS A WEAK FRONT PUSHES INTO SOUTHEAST GEORGIA AND THEN DISSIPATES. HIGH PRESSURE WILL THEN BUILD NORTH OF THE AREA ON SUNDAY. SWELLS FROM DANNY WILL BEGIN TO INCREASE IN THE COASTAL WATERS EARLY NEXT WEEK. RIP CURRENTS: LOW RISK TODAY AND THU. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 94 74 95 / 40 50 30 40 SSI 77 91 76 92 / 30 50 30 30 JAX 75 92 74 94 / 40 60 20 50 SGJ 76 90 76 92 / 30 60 20 30 GNV 73 91 73 93 / 20 60 10 50 OCF 74 91 74 92 / 20 60 10 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && WOLF/ENYEDI/COMBS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 244 PM EDT WED AUG 19 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-201845- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 244 PM EDT WED AUG 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STRONG TO BRIEFLY SEVERE STORMS WILL BE POSSIBLE WITH STRONG GUSTY WINDS AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AS STORM MOTION WILL BE SLOW AT AROUND 10 MPH OR LESS. THE BEST CHANCE OF STORMS WILL BE BETWEEN 3 PM AND 7 PM. MOST OF THE THUNDERSTORM ACTIVITY SHOULD DISSIPATE BY LATE EVENING TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY...WITH A SLIGHT DECREASE IN COVERAGE OF STORMS OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
233 PM EDT WED AUG 19 2015
FLZ020-GAZ162-191915-
HAMILTON FL-ECHOLS GA-
233 PM EDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON AND
SOUTHWESTERN ECHOLS COUNTIES UNTIL 315 PM EDT...
AT 232 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE PARK...MOVING NORTHEAST AT 10 MPH.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JENNINGS AND STATENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3062 8324 3062 8314 3077 8313 3077 8294
3055 8295 3049 8323
TIME...MOT...LOC 1832Z 234DEG 9KT 3059 8322
ZIBURASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
349 PM EDT WED AUG 19 2015
FLZ025-032-125-192030-
COASTAL DUVAL FL-INLAND DUVAL FL-CLAY FL-
349 PM EDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CLAY AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 430 PM EDT...
AT 348 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BAYMEADOWS...OR NEAR UNF...MOVING NORTH AT 15 MPH.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...ORANGE PARK...MANDARIN...UNF...ORTEGA...BAYARD...
BAYMEADOWS...NAS JAX...BELLAIR-MEADOWBROOK TERRACE...LAKESIDE AND
JACKSONVILLE HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3013 8184 3026 8183 3032 8145 3025 8144
3013 8144
TIME...MOT...LOC 1948Z 166DEG 18KT 3021 8151
ZIBURAThe Jacksonville radar (KJAX), 29 km away, was scanning. The volume nearest the first event began at 19:47 UTC.
6 thunderstorm wind, 2 flood, 1 heavy rain, 1 hail, 1 lightning. Local standard time, as filed.
Within one hour 2.89 inches of rainfall occurred.
A large tree was blown down near Beach Blvd. and Kernan Blvd.
Penny size hail was observed near Craig Airfield.
A spotter estimated wind gusts to 60 mph near Craig Airfield.
A social media post showed a tree blown down on Gaillardia Road.
Lightning struck a home along Avalon Cove Drive. Cost of damage unknown, but estimated for storm data.
A tree branch was blown onto a moving vehicle at North Terry Parker Drive and Cesary Blvd.
A social media post showed a large tree was blown down. The time of damage was based on radar. The cost of damage was estimated.
Wires were blown down onto a vehicle along Forest Blvd.
Heavy rainfall caused flooding near Carter Road along Highway 301. Part of Highway 301 had to be closed due to flooding.
Flooded roadways including parts of Highway 301, Grove Street and Carter Road were closed due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598913, 598918, 598912, 598915, 598920, 598914, 598916, 598919, 598917, 598911, 598921.